Wisconsin, 2020Flooding in Wisconsin, May 1 to 31, 2020
May 1 to 31, 2020 · NWS GRB · 2 events in 2 counties and zones
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 30, 9:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 9:55 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1055 PM CDT Thu Apr 30 2020
Updated aviation portion for 06Z TAF issuance
.SHORT TERM...Tonight and Friday
Issued at 304 PM CDT Thu Apr 30 2020
Winds should slacken off quickly this evening as surface ridge of
high pressure moves into Wisconsin. With clear skies and dry air,
temperatures should fall a few degrees below normal in most
places.
Friday should start out sunny, with increasing middle and high
clouds in the afternoon ahead of a warm front approaching from
Minnesota. There is a chance of showers in the western portion of
the forecast area towards evening but most of the region should
remain dry through dusk.
.LONG TERM...Friday Night Through Thursday
Issued at 304 PM CDT Thu Apr 30 2020
The main highlights in the forecast period will be the light
precipitation Friday night, the temperature swing from well above
normal at the start of the weekend to normal next week, and the
potential for another more significant system to impact the region
by Tuesday/Wednesday.
Friday night through the weekend... Strong WAA will be ongoing
ahead of a shortwave set to arrive in the forecast area Friday
night. The exact timing is still uncertain as guidance has some
disagreement on the speed of the shortwave, but showers will
likely come to an end by Saturday afternoon. High pressure over
southern CONUS will block off the majority of the Gulf moisture
during this time, so the showers are expected to be light. Warm
and relatively dry air will fill in behind the system, keeping
highs in the upper 60s and lower 70s Saturday through Sunday.
Rest of the extended...Northwesterly flow aloft will begin Monday
and slowly amplify through the rest of the extended, steadily
bringing in cooler air. High temperatures will gradually return
closer to the seasonal normals in the 50s during this time. A weak
shortwave may bring some light showers again on Monday, but the
majority of the rain will hold off until a more vigorous mid level
disturbance moves through the region. There are still a lot of
details to be filled in with this potential system, as the GFS has
trended southwards, only grazing northeast Wisconsin as the bulk
of the frontogenesis shifts towards the Illinois border.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1054 PM CDT Thu Apr 30 2020
Clear skies and excellent visibility is expected through tonight
as high pressure builds across the region. Skies will start out
clear Friday morning, but clouds will increase during the
afternoon. A weak frontal system will bring the chance for
showers and MVFR conditions late Friday afternoon into Friday
night. The best chance for showers will be across north-central
and portions of central Wisconsin, therefore placed a PROB30 group
in the KAUW/KCWA/KRHI TAFs for this possibility.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....RDM
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Apr 30, 1:35 PM CST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
235 PM CDT Thu Apr 30 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
235 PM CDT Thu Apr 30 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
LMZ521-522-541>543-011945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
235 PM CDT Thu Apr 30 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
A Small Craft Advisory remains in effect until 7pm for gusty north
winds and large waves.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
The probability for widespread hazardous weather is low.
RDM/Uhlmann
Flood, Kewaunee
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Kewaunee County, 1.01 mi NNW of Kewaunee to 0.96 mi NNW of Kewaunee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.464, -87.504
Areas around the Kewaunee Marina were often under water due to record high lake levels.
Flood, Oconto
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Oconto County, 2.77 mi NE of Oconto to 2.86 mi ENE of Oconto
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.911, -87.844
North Bayshore Road was often under water due to record high lake levels.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 1, 20201 death · 1 event
- Flood in Ohio, May 1 to 31, 2020$100,000 · 1 event
- Flooding in Illinois, May 1 to 13, 2020$80,000 · 5 events
- Flooding in Alaska, May 1 to 10, 2020$50,000 · 2 events
- Drought in Texas, May 1 to 26, 202018 events
- Drought in New Mexico, May 1 to 31, 202017 events
- Flood in Missouri, May 1 to 6, 2020$20,000 · 1 event
- Drought in Texas, May 1 to 18, 202011 events
- Flooding in South Dakota, May 1 to 31, 20209 events
- Drought in Florida, May 1 to 26, 20207 events
- Flooding in Arkansas, May 1 to 31, 20206 events
- Drought in Guam, May 1 to 31, 20205 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 879908, 879909.